Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 109, NWS Northern Indiana

June 10, 2011Marshall County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2011, 3:06 PM EDT for Marshall County, Starke County, Indiana. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 3:06 PM EDT (19:06 UTC)
Expired
Jun 10, 2011, 4:00 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Marshall County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:10 PM EDTHAIL 1Old Tip Town, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS53 KIWX 101906
SVRIWX
INC099-149-102000-
/O.NEW.KIWX.SV.W.0109.110610T1906Z-110610T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 400 PM EDT/300 PM CDT/

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  9 MILES NORTHWEST OF CULVER...OR 7 MILES NORTHEAST OF KNOX...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PLYMOUTH...
  ARGOS...
  BOURBON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HIBBARD...RUTLAND...TWIN LAKES AND INWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4139 8652 4144 8607 4117 8607 4118 8656
      4127 8659
TIME...MOT...LOC 1906Z 261DEG 23KT 4134 8647
WIND...HAIL 60MPH 1.75IN

$$
2 follow-up statements
381 
WWUS53 KIWX 101922
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT FRI JUN 10 2011

INC149-101932-
/O.CAN.KIWX.SV.W.0109.000000T0000Z-110610T2000Z/
STARKE IN-
222 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARKE COUNTY IS
CANCELLED...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4139 8648 4144 8607 4117 8607 4118 8647
TIME...MOT...LOC 1922Z 261DEG 23KT 4135 8636 4123 8640

$$

INC099-102000-
/O.CON.KIWX.SV.W.0109.000000T0000Z-110610T2000Z/
MARSHALL IN-
322 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR MARSHALL COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST 
OF PLYMOUTH TO CULVER...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...ARGOS...BOURBON...MAXINKUCKEE...TWIN LAKES...RUTLAND...
  LINKVILLE...INWOOD...WALNUT AND TIPPECANOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4139 8648 4144 8607 4117 8607 4118 8647
TIME...MOT...LOC 1922Z 261DEG 23KT 4135 8636 4123 8640
WIND...HAIL 60MPH 1.75IN

$$
468 
WWUS53 KIWX 101954
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT FRI JUN 10 2011

INC099-102000-
/O.CON.KIWX.SV.W.0109.000000T0000Z-110610T2000Z/
MARSHALL IN-
354 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MARSHALL COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR ARGOS...OR ABOUT 8 MILES SOUTHEAST OF PLYMOUTH...AND
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOURBON...OLD TIP TOWN AND TIPPECANOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4128 8626 4132 8607 4117 8607 4117 8609
      4120 8631
TIME...MOT...LOC 1954Z 276DEG 17KT 4124 8620
WIND...HAIL 60MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:42 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 10, 1:42 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 PM EDT FRI JUN 10 2011

.UPDATE/AVIATION...
CONV INITIATION IMMINENT ACRS NW/WRN IN INVOF OF COMPOSITE
OUTFLW/SYNOPTIC BNDRY AS UPSTREAM SW TROUGH NW OF KSTL APCHS THIS
AFTN. RAPID DESTABILIZATION UNDERWAY WITHIN EARLIER CONV OUTFLW
BUBBLE AND SOME ENHANCEMENT SEEN IN LATEST VIS IMAGERY FM KPPO SWWD
TO KRZL. THUS ISSUED AFTN UPDATE TO MENTION SVR RISK GENERALLY SOUTH
OF IN/MI STATELINE IN AREA OF GREATER MASS FLUX AND SIGLY MORE
BUOYANCY.

OTHERWISE GENERALLY VFR CONDS THIS AFTN ARE XPCD TO DETERIORATE
AGAIN OVERNIGHT AS VIGOROUS UPSTREAM SW TROUGH OVR SD AND
ASSOCD/FNTL WAVE OVR THE PLAINS MIGRATES EWD W/AN ATTENDANT
SECONDARY AREA OF CONV DVLPMNT XPCD. BACKING LL FLW AHD OF THIS SYS
WILL LIKELY YIELD MVFR RESTRICTIONS LATE...CONTG INTO SAT AM BFR
IMPROVING BY AFTN.

&&

.PREV DISCUSSION... /ISSUED 427 AM EDT FRI JUN 10 2011/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

SCATTERED SHOWERS/STORMS HAVE DEVELOPED OVER THE LAST HOUR OR SO
NEAR AND SOUTH OF THE HIGHWAY 30 CORRIDOR (AS OF 08Z). THIS ACTIVITY
IS TIED TO A LOW LEVEL THETA-E RIDGE/WARM FRONT THAT IS ADVANCING
NEWD IN RESPONSE TO A LEAD LOW AMPLITUDE MID LVL IMPULSE LIFTING
TOWARDS THE UPPER MIDWEST. EXPECT THIS ACTIVITY TO REMAIN
SCATTERED AND CONTINUE TO LIFT NWD INTO THE REST OF THE FA THIS
MORNING. ALSO OF INTEREST IS A MORE ORGANIZED COMPLEX OF
CONVECTION ACROSS NW IL AND EASTERN IA...THAT IS MORE OR LESS
BEING FORCED BY A 925-850 MB FRONT WITH ADDED MOISTURE/MASS
CONVERGENCE FROM A 40-45 KNOT LLJ. THIS FORCING IS PROGGED TO
SHIFT ENE INTO SRN WI THIS MORNING WHICH WOULD HINT AT MORE
WIDESPREAD HVY SHOWER/STORM ACTIVITY ONLY CLIPPING OUR NORTHWEST
AREAS. HOWEVER...RADAR/SATELLITE TRENDS SHOW A MORE EWD
PROPAGATION CLOSER TO THE W TO E ORIENTED INSTABILITY GRADIENT.
EVEN WITH THE LLJ VEERING AND WEAKENING THIS MORNING WILL RAISE
POPS TO LIKELY IN THE NW AND CONTINUE WITH CHANCE/SCT POPS IN THE
SE AS THE WARM FRONT WORKS THOUGH. THE MAIN CONCERN THIS MORNING
WILL BE HVY RAIN AND LOCALIZED FLOODING GIVEN POSSIBLE TRAINING
AND PWATS NEAR 1.6 INCHES WITHIN THE THETA-E RIDGE. CONTINUED WITH
CHC POPS THIS AFTERNOON AS UNCERTAINTIES ABOUND GIVEN FRONTAL
BOUNDARY/COMPOSITE OUTFLOW BEING AUGMENTED BY THIS MORNING/S
CONVECTIVE PROCESSES. MID/UPPER 60S DEWPOINTS WILL ADVECT IN
TODAY BEHIND THE WARM FRONT...ALONG WITH STEEPER MID LVL LAPSE
RATES. THIS COMBINED WITH A LOW LVL FOCUS FROM ANY OUTFLOW
BOUNDARY OR DEVELOPING LAKE FRONT MAY BE ENOUGH TO FOCUS
CONVECTION THIS AFTERNOON IF SUFFICIENT BOUNDARY LAYER
DESTABILIZATION IS REALIZED. MARGINAL MULTICELL CLUSTERS WOULD BE
THE PRIMARY THREAT AS STRONGER MID LEVEL FLOW/SHEAR WILL LAG
BEHIND THIS FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS
IF WE DO INDEED RECOVER FROM THIS MORNING/S ACTIVITY.
OTHERWISE...LEFT HIGH TEMPS TODAY NEARLY UNCHANGED GIVEN HIGH BUST
POTENTIAL WITH BOUNDARY/CONVECTION IN THE VICINITY.

POTENT SHORTWAVE TROUGH NOW ACROSS THE NRN HIGH PLAINS WILL RACE EWD
TOWARDS THE UPPER MIDWEST TONIGHT AND EVENTUALLY INTO THE NRN GREAT
LAKES BY SATURDAY. MODEST HEIGHT FALLS WITH THIS FEATURE WILL FORCE
A STRONGER COLD FRONT THROUGH THE AREA TONIGHT INTO SATURDAY
MORNING...WITH MUCH COOLER/DRIER AIR FILTERING IN FROM NW TO SE ON
SATURDAY. RAISED POPS TO LIKELY MOST AREAS TONIGHT GIVEN DEEP
MOISTURE AND MORE IMPRESSIVE MID/UPPER LEVEL SUPPORT AS HEIGHT FALLS
OVERSPREAD THE PRIMARY FRONTAL BOUNDARY. OTHERWISE...LITTLE CHANGES
MADE TO SATURDAY AND SATURDAY NIGHT AS CHC POPS TAPER OFF FROM NW TO
SE WITH FROPA.

LONG TERM...SUNDAY THROUGH THURSDAY

FAIRLY GOOD AGREEMENT NOTED AMONG LATEST MODEL GUIDANCE IN SFC MASS
FIELDS AND UPPER LEVEL FEATURES THROUGH THIS PERIOD WHICH
NECESSITATE ONLY MINIMAL TWEAKS TO PREVIOUS FORECAST.

LATTER PART OF WEEKEND WILL FEATURE MID LEVEL RIDGING BUILDING INTO
THE WESTERN GREAT LAKES REGION WITH INCREASING MID LEVEL SUBSIDENCE.
BROAD SFC HIGH PRESSURE WILL SETTLE INTO THE REGION WITH AN
ACCOMPANYING LOW LEVEL THERMAL TROUGH PROVIDING COOLER THAN NORMAL
CONDITIONS FOR SUNDAY. RELATIVELY WEAK GRADIENT WITH THE SFC HIGH
SHOULD LEAD TO LAKE BREEZE DEVELOPMENT SUNDAY...WITH TEMPERATURES
POSSIBLY NOT GETTING OUT OF THE 60S FOR LAKESHORE AREAS. FOR THE
REST OF THE AREA...HAVE GENERALLY UTILIZED MIXING DOWN NAM/GFS
BLENDED 900 HPA TEMPS FOR A FIRST GUESS ON MAX TEMPS...WHICH
GENERALLY YIELD HIGHS FROM UPPER 60S TO AROUND 70 FAR NORTH...TO THE
LOWER TO MID 70S SOUTH.

FOR MONDAY...SPLITTISH TYPE FLOW PATTERN ACROSS EASTERN PACIFIC WILL
RESULT IN SHORT WAVES DAMPENING CENTRAL CONUS RIDGE TO SOME EXTENT
ON MONDAY...BUT OVERALL MAINTENANCE OF MID/UPPER LEVEL RIDGING WILL
RESULT IN LITTLE CHANGE TO SFC FEATURES...WITH SFC HIGH STILL
DOMINATING WEATHER ACROSS THE AREA AND DRY LOW/MID LEVELS
PERSISTING. MONDAY SHOULD BEGIN A TREND OF SLOWLY MODERATING
TEMPERATURES WHICH WILL CONTINUE THROUGH THE LATTER PORTIONS OF THIS
FORECAST PERIOD.

MORE SIGNIFICANT EASTERN PACIFIC JET STREAK SHOULD PROGRESS THROUGH
NORTHWEST CONUS ON TUESDAY EVENTUALLY ALLOWING FOR AMPLIFYING UPPER
TROUGH ACROSS NORTHERN/CENTRAL PLAINS ON TUESDAY. WHILE MEDIUM
RANGES ALL ARE LATCHING ONTO THIS GENERAL IDEA...SOME EXPECTED
NOTABLE DIFFERENCES REMAIN WITH AMPLITUDE AND HOW FAR SOUTH TO DIG
THE TROUGH. WHILE THE GFS REMAINS LESS AMPLIFIED...SEVERAL GEFS
MEMBERS ARE SIDING MORE TOWARD THE GEM/ECMWF WITH A A STRONGER UPPER
TROUGH AND BASED ON STRENGTH OF EASTERN PACIFIC JET...A MORE
AMPLIFIED SOLUTION MAY BE THE WAY TO GO. IN ANY EVENT...THIS PATTERN
SHOULD YIELD WARMER TEMPERATURES BY THE END OF THE PERIOD...ALONG
WITH AN INCREASING THREAT OF THUNDERSTORMS TOWARD DAY 7 WHICH IS
ALREADY REPRESENTED IN PREVIOUS FORECAST SO NO CHANGES TO CHANCE
POPS FOR TSRA AT THIS TIME FOR WEDNESDAY/THURSDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
UPDATE/AVIATION...T
Hazardous weather outlook, Jun 10, 2:33 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT FRI JUN 10 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
233 PM EDT FRI JUN 10 2011 /133 PM CDT FRI JUN 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...
WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

THERE IS ALSO A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
233 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES
WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 10, 9:08 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
908 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 NNW LOGANSPORT        40.78N  86.37W
06/10/2011  M1.55 INCH       CASS               IN   COCORAHS

            24 HOUR TOTAL

&&

EVENT NUMBER IWX1101034

SKIPPER
Local storm report, Jun 10, 2:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SOMERSET                42.05N  84.38W
06/10/2011  E0.75 INCH       HILLSDALE          MI   EMERGENCY MNGR

&&

EVENT NUMBER IWX1101035

MLR
Special weather statement, Jun 10, 2:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
254 PM EDT FRI JUN 10 2011

INZ012-014-101930-
MARSHALL IN-STARKE IN-
254 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS MOVING TOWARD MARSHALL AND EASTERN STARKE
COUNTIES...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMLET
TO KNOX...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PLYMOUTH...
  CULVER...
  DONALDSON AND OBER...
  OAK GROVE...
  MAXINKUCKEE...HIBBARD AND BURR OAK...
  TWIN LAKES AND RUTLAND...

HAIL UP TO PENNY SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THESE STORMS. SEEK SAFE SHELTER UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING/800 PM CDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND
NORTHWESTERN OHIO.

LAT...LON 4142 8616 4119 8633 4120 8675 4139 8661
TIME...MOT...LOC 1854Z 260DEG 25KT 4135 8652 4126 8660

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:09 PM EDTSpecial Weather StatementIWXWhite36 min
Jun 9, 10:30 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke44 hr
Jun 10, 3:45 AM EDTSpecial Weather StatementIWXWhitley30 min
Jun 10, 4:35 AM EDTSpecial Weather StatementIWXMiami25 min
Jun 10, 6:45 AM EDTAreal Flood AdvisoryIWXCass, Grant, Huntington, Miami, Wabash, White4 hr
Jun 10, 7:25 AM EDTFlash Flood WarningIWXCass, Grant, Miami, Wabash4 hr
Jun 10, 8:13 AM EDTAreal Flood AdvisoryIWXAdams, Grant, Huntington, Wells3 hr
Jun 10, 10:46 AM EDTRiver Flood WatchIWXFulton, Marshall, Pulaski, Starke35 hr
Jun 10, 2:54 PM EDTSpecial Weather StatementIWXMarshall, Starke36 min
Jun 10, 3:33 PM EDTSpecial Weather StatementIWXKosciusko42 min
Jun 10, 3:34 PM EDTSpecial Weather StatementIWXGrant41 min
Jun 10, 4:02 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall40 min
Jun 10, 4:28 PM EDTSpecial Weather StatementIWXNoble47 min
Jun 10, 5:08 PM EDTSpecial Weather StatementIWXAllen52 min
Jun 10, 5:45 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Whitley45 min
Jun 10, 5:51 PM EDTSevere Thunderstorm WarningIWXAllen39 min
Jun 10, 5:57 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley2 hr
Jun 10, 6:16 PM EDTFlash Flood WarningIWXAllen, Huntington3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.